Alert archive / Florida / High Surf Advisories in 2011

High Surf Advisory 3, NWS Tallahassee, FL

April 4, 2011Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this high surf advisory at Apr 4, 2011, 7:48 AM CDT for Bay County, Gulf County, Walton County, Florida. It took effect at Apr 4, 2011, 4:00 PM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 7:48 AM CDT (12:48 UTC)
In effect from
Apr 4, 2011, 4:00 PM CDT
Expired
Apr 5, 2011, 1:00 PM CDT
In force
21 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The radar

The Eglin Afb radar (KEVX), 41 km from the middle of the area, began a volume at 12:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 0.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1110 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WHUS42 KTAE 041248
CFWTAE

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
848 AM EDT MON APR 4 2011

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 5 PM EDT /4 PM CDT/
THIS AFTERNOON TO 8 AM EDT /7 AM CDT/ TUESDAY FOR THE BEACHES OF
THE FLORIDA PANHANDLE...

...A HIGH RISK FOR RIP CURRENTS IS NOW IN EFFECT FROM 5 PM EDT /4
PM CDT/ THIS AFTERNOON THROUGH TUESDAY MORNING FOR THE BEACHES OF
THE FLORIDA PANHANDLE AND WESTERN BIG BEND...

.INCREASING SOUTHERLY WINDS LATE THIS AFTERNOON AND EVEN STRONGER
SOUTHWEST WINDS TONIGHT OUT AHEAD OF AN APPROACHING SQUALL LINE...
WILL MAKE FOR DANGEROUS CONDITIONS FOR ANYONE ENTERING THE WATERS 
ALONG THE BEACHES OF THE FLORIDA PANHANDLE. ALTHOUGH THE STRONGEST
WINDS AND HIGHEST BREAKING WAVES ARE EXPECTED DURING THE OVERNIGHT
HOURS WHERE FEW PEOPLE ENTER THE WATER...THE OVERALL THREAT FOR
HIGH SURF AND DANGEROUS RIP CURRENTS COULD RAMP UP VERY QUICKLY
LATE THIS AFTERNOON AND LINGER INTO EARLY TUESDAY MORNING BEFORE
STRONG OFFSHORE FLOW BEGINS TO DAMPEN THE HIGHER SEAS. BREAKING
WAVES MAY REACH AS HIGH AS 3 TO 5 FEET WITH HIGHER SETS THIS
AFTERNOON BEFORE PEAKING AT 5 TO 7 FEET WITH HIGHER SETS TONIGHT.
AT THIS TIME...A MODERATE RISK OF RIP CURRENTS IS EXPECTED DURING
THE DAY ON TUESDAY...AND THE LINGERING SWELLS AND OFFSHORE WINDS
MAY ALLOW FOR GOOD SURFING CONDITIONS FOR HIGHLY EXPERIENCED
SURFERS.


FLZ108-112-114-051200-
/O.NEW.KTAE.SU.Y.0003.110404T2100Z-110405T1200Z/
/O.NEW.KTAE.RP.S.0006.110404T2100Z-110405T1200Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
848 AM EDT MON APR 4 2011 /748 AM CDT MON APR 4 2011/

...A HIGH SURF ADVISORY IS NOW IN EFFECT FROM 5 PM EDT /4 PM CDT/
THIS AFTERNOON TO 8 AM EDT /7 AM CDT/ TUESDAY...

...A HIGH RISK FOR RIP CURRENTS IS NOW IN EFFECT FROM 5 PM EDT /4
PM CDT/ THIS AFTERNOON THROUGH TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A HIGH
SURF ADVISORY...WHICH IS IN EFFECT FROM 5 PM EDT /4 PM CDT/ THIS
AFTERNOON TO 8 AM EDT /7 AM CDT/ TUESDAY...AS WELL AS A HIGH RISK
FOR RIP CURRENTS FOR THE SAME TIMES. 

INCREASING SOUTHERLY WINDS LATE THIS AFTERNOON AND EVEN STRONGER
SOUTHWEST WINDS TONIGHT OUT AHEAD OF AN APPROACHING SQUALL LINE...
WILL MAKE FOR DANGEROUS CONDITIONS FOR ANYONE ENTERING THE WATERS 
ALONG THE BEACHES OF THE FLORIDA PANHANDLE. ALTHOUGH THE STRONGEST
WINDS AND HIGHEST BREAKING WAVES ARE EXPECTED DURING THE OVERNIGHT
HOURS WHERE FEW PEOPLE ENTER THE WATER...THE OVERALL THREAT FOR
HIGH SURF AND DANGEROUS RIP CURRENTS COULD RAMP UP VERY QUICKLY
LATE THIS AFTERNOON AND LINGER INTO EARLY TUESDAY MORNING BEFORE
STRONG OFFSHORE FLOW BEGINS TO DAMPEN THE HIGHER SEAS. BREAKING
WAVES MAY REACH AS HIGH AS 3 TO 5 FEET WITH HIGHER SETS ACROSS THE
PANHANDLE BEACHES THIS AFTERNOON BEFORE PEAKING AT 5 TO 7 FEET
WITH HIGHER SETS TONIGHT. AT THIS TIME...A MODERATE RISK OF RIP
CURRENTS IS EXPECTED DURING THE DAY ON TUESDAY...AND THE LINGERING
SWELLS AND OFFSHORE WINDS MAY ALLOW FOR GOOD SURFING CONDITIONS
FOR HIGHLY EXPERIENCED SURFERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND POSSIBLE 
LOCALIZED...BUT MINOR...BEACH EROSION.

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE
YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM
BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP
CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

FLZ115-051200-
/O.NEW.KTAE.RP.S.0006.110404T2100Z-110405T1200Z/
COASTAL FRANKLIN-
848 AM EDT MON APR 4 2011

...A HIGH RISK FOR RIP CURRENTS IS NOW IN EFFECT FROM 5 PM EDT
THIS AFTERNOON THROUGH TUESDAY MORNING...

INCREASING SOUTHERLY WINDS LATE THIS AFTERNOON AND EVEN STRONGER
SOUTHWEST WINDS TONIGHT OUT AHEAD OF AN APPROACHING SQUALL LINE...
WILL MAKE FOR DANGEROUS CONDITIONS FOR ANYONE ENTERING THE WATERS 
ALONG THE BEACHES OF THE FLORIDA BIG BEND. ALTHOUGH THE STRONGEST
WINDS AND HIGHEST BREAKING WAVES ARE EXPECTED DURING THE OVERNIGHT
HOURS WHERE FEW PEOPLE ENTER THE WATER...THE OVERALL THREAT FOR
DANGEROUS RIP CURRENTS COULD RAMP UP VERY QUICKLY LATE THIS
AFTERNOON AND LINGER INTO EARLY TUESDAY MORNING BEFORE STRONG
OFFSHORE FLOW BEGINS TO DAMPEN THE HIGHER SEAS. BREAKING WAVES MAY
REACH AS HIGH AS 2 TO 4 FEET LATE THIS AFTERNOON AND PEAK AT 3 TO
5 FEET WITH HIGHER SETS LATE TONIGHT OVER SAINT GEORGE AND DOG
ISLANDS. AT THIS TIME...A MODERATE RISK OF RIP CURRENTS IS 
EXPECTED DURING THE DAY ON TUESDAY...AND THE LINGERING SWELLS AND
OFFSHORE WINDS MAY ALLOW FOR GOOD SURFING CONDITIONS FOR HIGHLY
EXPERIENCED SURFERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS. RIP CURRENTS ARE POWERFUL
CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR
MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE
VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED
THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO
FLAGS AND POSTED SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO
NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE
YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM
BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP
CURRENT. EVEN A STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY.

&&

$$

17-GOULD
1 follow-up statement
431 
WHUS42 KTAE 042145
CFWTAE

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
545 PM EDT MON APR 4 2011

...HIGH SURF ADVISORY UNTIL 2 PM EDT /1 PM CDT/ TUESDAY FOR THE
FLORIDA PANHANDLE BEACHES...

...HIGH RIP CURRENT RISK THROUGH TUESDAY AFTERNOON FROM ST GEORGE 
ISLAND WESTWARD...

.STRONG SOUTH WINDS AHEAD OF AN APPROACHING STRONG COLD FRONT
WILL CAUSE THE SURF TO INCREASE THIS EVENING AND OVERNIGHT...AND REMAIN
ELEVATED INTO TUESDAY ALONG THE FLORIDA PANHANDLE BEACHES. THE
HIGH SURF AND STRONG RIP CURRENTS WILL BE VERY HAZARDOUS FOR
SWIMMERS.

FLZ108-112-114-051800-
/O.EXT.KTAE.SU.Y.0003.000000T0000Z-110405T1800Z/
/O.EXT.KTAE.RP.S.0006.000000T0000Z-110405T1800Z/
SOUTH WALTON-COASTAL BAY-COASTAL GULF-
545 PM EDT MON APR 4 2011 /445 PM CDT MON APR 4 2011/

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 2 PM EDT /1 PM CDT/
TUESDAY FOR THE FLORIDA PANHANDLE BEACHES...

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY
AFTERNOON FOR THE FLORIDA PANHANDLE AND BIG BEND BEACHES...

REPORTS FROM PANAMA CITY BEACH EARLY MONDAY AFTERNOON INDICATE
THAT THE SURF WAS 2 TO 3 FEET...WITH OCCASIONAL SETS UP TO 
4 FEET. THE SURF WILL CONTINUE TO BUILD TONIGHT...PEAKING IN THE 3
TO 5 FEET RANGE BY DAWN TUESDAY...WITH OCCASIONAL SETS UP TO 
7 FEET POSSIBLE. STRONG ONSHORE WINDS TONIGHT WILL CHANGE TO
STRONG NORTHWEST WINDS BEHIND A STRONG COLD FRONT TUESDAY
MORNING...MAKING FOR VERY CHOPPY CONDITIONS. FREQUENT STRONG RIP
CURRENTS ARE LIKELY. THESE OFFSHORE WINDS WILL QUICKLY CAUSE THE
SURF TO DECREASE BELOW ADVISORY LEVELS BY TUESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING DANGEROUS RIP CURRENTS AND POSSIBLE
LOCALIZED...BUT MINOR...BEACH EROSION.

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

&&

$$

FLZ115-051800-
/O.EXT.KTAE.RP.S.0006.000000T0000Z-110405T1800Z/
COASTAL FRANKLIN-
545 PM EDT MON APR 4 2011

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH TUESDAY
AFTERNOON...

A BEACH CAMERA ON ST GEORGE ISLAND BEACH MONDAY AFTERNOON
SHOWED THAT THE LOCAL SURF WAS ABOUT 2 TO 3 FEET. THE COMBINATION
OF RELATIVELY HIGH SURF AND STRONG ONSHORE WINDS WILL CREATE
FREQUENT AND STRONG RIP CURRENTS. THIS THREAT WILL GRADUALLY
DIMINISH BY TUESDAY AFTERNOON AS STRONG OFFSHORE WINDS CAUSE THE
SURF TO SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WIND AND SURF CONDITIONS SUPPORT DANGEROUS RIP CURRENTS. RIP
CURRENTS ARE LIFE THREATENING TO ANYONE ENTERING THE WATER.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this high surf advisory went out at Apr 4, 2:21 AM CDT, 5 hours 27 minutes earlier.

Area forecast discussion, Apr 4, 2:21 AM CDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
321 AM EDT MON APR 4 2011

...SLIGHT RISK OF SEVERE STORMS TONIGHT...

.SYNOPSIS...THE LONG WAVE PATTERN REMAINS PROGRESSIVE ACROSS THE
CONUS THIS MORNING WITH A BROAD RIDGE OVER MUCH OF THE E AND A
POSITIVELY TILTED TROUGH SWEEPING EWD ACROSS THE NRN AND CENTRAL
PLAINS AND SRN ROCKIES. SURFACE ANALYSIS SHOWS LOW PRESSURE
ASSOCIATED WITH THIS TROUGH OVER NRN IL WITH A COLD FRONT TRAILING
SWWD INTO THE SRN PLAINS. CONVECTION DEVELOPED RAPIDLY AHEAD OF THE
COLD FRONT SUN EVENING AND CONTINUES TO SLOWLY DEVELOP SWWD ALONG
THE BOUNDARY. SURFACE HIGH PRESSURE IS CENTERED OFF THE SE U.S.
COAST AND IS RIDGING WWD ALONG THE NRN GULF COAST. RETURN FLOW IS
ALREADY OCCURRING IN EARNEST ACROSS THE N CENTRAL AND NW GULF AS
EVIDENCED BY LOW CLOUDS STREAMING NWD JUST W OF THE FORECAST AREA.
DEW POINTS HAVE ALSO RECOVERED INTO THE MID 60S FROM THE WRN FL
PANHANDLE AND S CENTRAL AL WWD TO THE LOWER MS VALLEY.

&&

.SHORT TERM...TODAY THROUGH WED.
THE UPPER TROUGH IN THE PLAINS WILL REACH THE MS VALLEY BY 00Z AND
TAKE ON A NEUTRAL TILTED FROM THERE AS IT SWEEPS EWD TO THE
APPALACHIANS AND NERN GULF OVERNIGHT. OUR FORECAST AREA WILL FIND
ITSELF IN THE RIGHT ENTRANCE REGION OF THE UPPER JET BY 06Z TUE. A
STRENGTHENING LOW LEVEL JET WILL ALSO TRAVERSE THE AREA AHEAD OF THE
FRONT WITH 850-MB WINDS IN EXCESS OF 60 KT ACROSS OUR NRN ZONES
TONIGHT. BULK SHEAR OF 45-55 KT IS FORECAST TO BE COINCIDENT WITH
SBCAPES PF 500-1000 J/KG. WHILE THE INSTABILITY WILL BE DECREASING
BY THE TIME THE SYSTEM REACHES THIS FAR E...WE STILL BELIEVE THAT A
QLCS WILL ENTER OUR FORECAST AREA BY AROUND MIDNIGHT (THE 4-KM WRF
SHOWS ABOUT 06Z) AND EXIT E OF THE AREA TUE MORNING AFTER SUNRISE.
THE PRIMARY MODE ANTICIPATED WITH THIS EVENT WILL BE BOWING LINE
SEGMENTS WITH DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT. SEVERE
HAIL WILL ALSO BE POSSIBLE IN SOME OF THE STRONGER UPDRAFTS.
ISOLATED TORNADOES CAN ALSO NOT BE RULED OUT. LOCAL CONFIDENCE GRIDS
SHOW A GREATER THAN 15 PERCENT CHANCE FOR SEVERE WITHIN 25 MILES OF
A POINT ACROSS MUCH OF THE AREA...EVEN UP TO 30 PERCENT ACROSS OUR
FAR WRN ZONES. WE HAVE MAINTAINED A CATEGORICAL POP ACROSS THE BOARD
FOR TONIGHT EVEN THOUGH MUCH OF THE POP GUIDANCE HAS BACKED OFF A
BIT.

ONCE THE COLD FRONT PUSHES E OF THE AREA TUE MORNING...COOLER AIR
WILL ARRIVE. DAYTIME HIGHS ON TUE WILL BE A GOOD 15 DEGREES COOLER
THAN TODAY IN MANY AREAS...20 DEGREES IN A FEW SPOTS. THAT
TRANSLATES TO MID TO UPPER 60S. WITH TEMPS TOPPING OUT THIS LOW AND
A DRY AIR MASS IN PLACE...TEMPS WILL PLUMMET UNDER NEAR IDEAL
RADIATIONAL COOLING CONDITIONS TUE NIGHT AS SURFACE HIGH PRESSURE
BUILDS OVER THE AREA. OVERNIGHT LOWS SHOULD DROP BELOW 40 ACROSS
MOST INLAND AREAS WITH A FEW OF THE NORMALLY COLDEST SPOTS GETTING
TO THE MID 30S. IT IS NOT OUT OF THE QUESTION THAT A BIT OF FROST
COULD BE POSSIBLE IN THESE COLDEST AREAS. TEMPS WILL REBOUND QUICKLY
ON WED WITH MID TO UPPER 70S FOR MOST AREAS FOR AFTERNOON HIGHS.

.LONG TERM...WED NIGHT THROUGH NEXT MON.
BASED ON THE GFS AND EURO...THE LONG RANGE PATTERN LOOKS LIKE IT
WILL FEATURE A STRENGTHENING UPPER LEVEL RIDGE OVER THE GULF COAST
STATES WITH A RATHER DEEP TROUGH OVER THE INTERMOUNTAIN WEST. IN
FACT...500 MB HEIGHTS EXCEED 588 DM ON BOTH THE GFS AND EURO BY NEXT
WEEKEND OVER THE GULF COAST REGION AND HIGH TEMPERATURES COULD
APPROACH 90 DEGREES OVER INLAND AREAS. WITH A BUILDING UPPER LEVEL
RIDGE EXPECTED...SHOWER CHANCES LOOK MINIMAL. A VERY WEAK
DISTURBANCE MAY PASS CLOSE ENOUGH TO THE WESTERN ZONES ON FRIDAY TO
PROVIDE JUST A SLIGHT CHANCE OF SHOWERS...BUT OTHERWISE DRY
CONDITIONS ARE FORECAST THROUGH THE PERIOD WITH ABOVE NORMAL
TEMPERATURES. TOWARDS THE VERY END OF THE PERIOD THE RIDGE MAY
FLATTEN SOMEWHAT AS THE TROUGH EJECTS OUT INTO THE PLAINS...BUT WILL
KEEP NEXT MONDAY DRY FOR NOW.

&&

.MARINE...TODAY THROUGH FRI.
WINDS WILL SLOWLY BUT STEADILY INCREASE TODAY AND WE WILL INCLUDE AN
EXERCISE CAUTION HEADLINE. ADVISORY CONDITIONS ARE FORECAST BY
TONIGHT. THE STRONG ONSHORE FLOW WILL EVENTUALLY CREATE A HIGH RISK
FOR RIP CURRENTS BY TONIGHT AND A HIGH SURF ADVISORY MAY ALSO BECOME
NECESSARY. WILL DEFER THESE DECISION TO THE DAY SHIFT. WE WILL
HOWEVER GO AHEAD AND ISSUE THE SMALL CRAFT ADVISORY FOR TONIGHT.
THIS WILL BE A FAIRLY SHORT-LIVED EVENT AS WINDS AND SEAS WILL BOTH
DROP BELOW HEADLINE CRITERIA BY TUE EVENING.

&&

.AVIATION...THROUGH 06Z TUE.
MOIST SOUTHERLY FLOW FROM THE GULF WILL PROVIDE THE POSSIBILITY OF
SOME EARLY MORNING CIG RESTRICTIONS THIS MORNING...ALTHOUGH MAINLY
EXPECTING JUST MVFR CIGS. CIGS WILL LIFT WITH DAYTIME HEATING. AS
THE PRESSURE GRADIENT TIGHTENS AHEAD OF AN APPROACHING COLD
FRONT...SOUTH TO SOUTHWESTERLY WINDS WILL BECOME QUITE GUSTY THIS
AFTERNOON WITH GUSTS NEAR 25 KNOTS POSSIBLE. TSRA ASSOCIATED WITH A
SQUALL LINE IS EXPECTED TO ARRIVE AT KDHN AND KECP SOMETIME AROUND
06Z TUESDAY...BUT SINCE THAT IS RIGHT AT THE END OF THIS FORECAST
PERIOD WILL DELAY A MENTION UNTIL THE NEXT TAF PACKAGE WHEN TIMING
CAN BE BETTER ESTIMATED.

&&

.FIRE WEATHER...INCREASING MOISTURE AHEAD OF A FRONTAL BOUNDARY WILL
PRECLUDE RED FLAG CONDITIONS FOR TODAY. AS WE MOVE INTO TUESDAY...
DRIER AIR BEHIND THE FRONT COMBINED WITH SUSTAINED 20 FOOT WINDS
NEAR 15 KNOTS AND HIGH DISPERSIONS HAS PROMPTED A FIRE WEATHER WATCH
FOR ALL OF OUR FLORIDA ZONES EXCEPT DIXIE COUNTY. LOW RELATIVE
HUMIDITY VALUES ARE FORECAST TO CONTINUE ON WEDNESDAY AFTERNOON
BEFORE A MODERATING TREND BEGINS TOWARDS THE END OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE   84  59  69  38  76 /  10  80  20   0   0
PANAMA CITY   78  59  65  45  69 /  30  80  10   0   0
DOTHAN        85  53  67  40  75 /  20  80  10   0   0
ALBANY        87  54  65  40  76 /  10  80  10   0   0
VALDOSTA      86  60  67  39  76 /   0  80  40   0   0
CROSS CITY    85  61  68  37  77 /   0  80  50   0   0
APALACHICOLA  77  60  67  45  70 /  20  80  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...FIRE WEATHER WATCH TUE AFTERNOON ALL ZONES EXCEPT FLZ034-134.
GM...SMALL CRAFT ADVISORY 02-18Z TUE ALL LEGS.

&&

AVIATION/FIRE WX/LONG TERM...VAN DYKE
REST OF DISCUSSION...WOOL
Hazardous weather outlook, Apr 4, 4:15 AM CDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
515 AM EDT MON APR 4 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-051000-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
515 AM EDT MON APR 4 2011 /415 AM CDT MON APR 4 2011/

...SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND
PANHANDLE...AND THE ADJACENT GULF COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A SQUALL LINE OF THUNDERSTORMS WILL CROSS THE FORECAST AREA
TONIGHT. THE MAIN BAND OF STORMS IS EXPECTED TO REACH SOUTHEAST
ALABAMA AND THE CENTRAL PORTIONS OF THE FLORIDA PANHANDLE BY
AROUND MIDNIGHT AND EXIT EAST OF THE SUWANNEE RIVER BY MID MORNING
ON TUESDAY. THE PRIMARY MODE OF CONVECTION IS EXPECTED TO BE
BOWING LINE SEGMENTS THAT COULD PRODUCE DAMAGING WIND GUSTS.
SEVERE HAIL WILL BE POSSIBLE IN THE STRONGEST UPDRAFTS. ISOLATED
TORNADOES CANNOT BE RULED OUT. THE SQUALL LINE IS EXPECTED TO
BEGIN WEAKENING AS IT CROSSES THE REGION OVERNIGHT AND SEVERE
WEATHER IS LESS LIKELY EAST OF A LINE FROM ALBANY TO TALLAHASSEE.
IN ADDITION TO THE SEVERE WEATHER THREAT...THERE WILL BE A HIGH
RISK FOR RIP CURRENTS BY TONIGHT AND A HIGH SURF ADVISORY MAY
BECOME NECESSARY. WINDS AND SEAS WILL INCREASE TO SMALL CRAFT
ADVISORY LEVELS OVERNIGHT AS WELL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

WINDS...SEAS AND SURF HEIGHTS WILL GRADUALLY SUBSIDE DURING THE
DAY ON TUESDAY. MUCH COOLER AIR WILL ARRIVE IN THE WAKE OF THE
COLD FRONT. TUESDAY NIGHT...A FEW OF THE NORMALLY COLDEST INLAND
LOCATIONS COULD DROP INTO THE MID 30S. IF THIS OCCURS... PATCHY
FROST CANNOT BE RULED OUT. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED FOR THE REMAINDER OF THE WEEK AND NEXT WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

18-WOOL

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 3:11 AM CDTFire Weather WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 9 more35 hr
Apr 4, 3:21 AM CDTSmall Craft AdvisoryTAE40 hr
Apr 4, 7:48 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton29 hr

Nearby

High Surf Advisories in Florida, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.